MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MED HOWMEDICA BONE PLUG 1PK; CEMENT OBTURATOR

STRYKER ORTHOPAEDICS-MAHWAH MED HOWMEDICA BONE PLUG 1PK; CEMENT OBTURATOR
Catalog Number 6215-5-011
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Two separate bone plugs were opened for surgery and deemed unsterile due to seal on packaging.Update 12/jun/2018: spoke to rep.The seal on the outer blister was not adhered to the outer blister all the way around and there were 'gaps' allowing air to pass in and out.The seal on the inner blister was also not adhered to the inner blister all the way around with the same 'gaps'.This happened with 2 devices with 2 different lots.The outer boxes were discarded before the rep could retrieve them.Primary tka procedure.Rep was present in the operating room and witnessed the event.Additional devices were immediately available in the operating room and there was no surgical delay - the surgeon was not even aware of the event until after the procedure was complete.
 
Additional Manufacturer Narrative
An event regarding pack damage involving a bone plug was reported.The event was confirmed.Conclusions: it was deemed through nc that this event is not manufacturing related.The conclusion of this nc stated [.] there are sufficient controls and inspection steps in the manufacturing process to verify seal integrity and that the shrink wrap meets all workmanship standards.It can be concluded that the seal breaches of the complaint parts did not occur during the manufacturing process, and must have occurred externally.[.] the exact cause of the event could not be determined because insufficient information was provided.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Two separate bone plugs were opened for surgery and deemed unsterile due to seal on packaging.Update 12/jun/2018: spoke to rep.The seal on the outer blister was not adhered to the outer blister all the way around and there were 'gaps' allowing air to pass in and out.The seal on the inner blister was also not adhered to the inner blister all the way around with the same 'gaps'.This happened with 2 devices with 2 different lots.The outer boxes were discarded before the rep could retrieve them.Primary tka procedure.Rep was present in the or and witnessed the event.Additional devices were immediately available in the or and there was no surgical delay - the surgeon was not even aware of the event until after the procedure was complete.

Brand Name
MED HOWMEDICA BONE PLUG 1PK
Common Device Name
CEMENT OBTURATOR
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7658868
Report Number0002249697-2018-02030
Device Sequence Number11354045
Product Code LZN
UDI-Device Identifier07613327036671
UDI-Public07613327036671
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K951860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number6215-5-011
Device Lot NumberCPPUE07BC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR